Alert archive / West Virginia / Flash Flood Warnings in 2001

Flash Flood Warning 12, NWS Pittsburgh, PA

June 6, 2001Marshall County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Jun 6, 2001, 8:45 AM EDT for Marshall County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2001, 8:45 AM EDT (12:45 UTC)
Expired
Jun 6, 2001, 11:45 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Marshall County, WV

The radar

The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 0.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 061249
FFWPBZ
WVC051-061545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 AM EDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARSHALL COUNTY IN WEST VIRGINIA

* UNTIL 1145 AM EDT

* AT 845 AM EDT...LAW ENFORCEMENT REPORTED FLOODING NEAR GLEN DALE 
  ALONG LITTLE GRAVE CREEK.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:47 AM EDT, 5 hours 58 minutes earlier.

Area forecast discussion, Jun 6, 2:47 AM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 AM EDT WED JUN 6 2001

WEAK H5 RIDGE BREAKS DOWN AND SHORT WAVES PASS OVR CWA FOR ALMOST 48
HRS. LOOKS LIKE THE RAIN CAN NO LONGER BE STOPPED.

ETA MODEL KEEPS SFC FRONT, WARM OR STATIONARY, ABOUT SQUARELY IN THE
CENTER OF CWA, A LTL S OF HLG. BUT AVN MODEL KEEPS THE FRONT 30 MI
FURTHER S. HIEST RH IN SRN HALF OF CWA. MESOETA IMPLIES SOME CLEARING
THU AFTN. AVN MODEL IS REPEATING ITS PERFORMANCE OF 24 HRS AGO, WHEN IT
PUT MOST PCPN IN NRN PA. WHILE AN MCC MAKES IT OVER THE RIDGE TOP, I
THINK IT WL FADE AS IT MOVES FURTHER E. MAIN PCPN SHUD COVER SRN HALF
OF CWA. MESOETA KEEPS LI NEGATIVE ACROSS SRN PART OF CWA. SRN PART ALSO
HAS MORE MOIST CONV FLUX. WL STILL MENTION CHC TSTMS ENTIRE CWA,
ALTHOUGH SRN PART MORE LIKELY. SPC HAS SVR THREAT ALONG SRN PART OF CWA.

3HR PCPN ON MESOETA IMPLIES NO PCPN NRN HALF CWA AFT 15Z. AM NOT BRAVE
ENUF TO OMIT IT ENTIRELY, SO I WL MAKE POPS IN THE N LOWER THAN S. PLUS
PWATS ARE HIER S, 1.7 THERE VS 1.0 INCH N.

NGM & AVN TEMPS ARE SIMILAR TDA & TONIGHT. AVN 5 DEG HIER THU. WL TAKE
AVG FOR THU, BUT GO WITH NGM TDA AND TONIGHT.

.PBZ...NONE.z

In the hours before

Special weather statement, Jun 6, 4:35 AM EDT, 4 hours 10 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-061500-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 AM EDT WED JUN 6 2001

...SEVERE THUNDERSTORMS POSSIBLE IN SOUTHERN-MOST AREAS...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY
TONIGHT...APPROXIMATELY SOUTH OF A LINE....FROM ZANESVILLE OHIO...TO
MOUNDSVILLE WEST VIRGINIA...TO UNIONTOWN PENNSYLVANIA.

THE PRIMARY THREAT IN THOSE AREAS WILL BE LARGE HAIL AND DAMAGING WIND
LATER TODAY.

FURTHER NORTH...ANY THUNDERSTORMS THAT DO DEVELOP...WILL LIKELY NOT BE
SEVERE. PERIODS OF HEAVY RAIN ARE POSSIBLE EARLY THIS MORNING...AND
AGAIN...LATER THIS AFTERNOON AND EVENING.

SKYWARN AND HAM RADIO ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

Nearby

Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.